Wednesday, March 07, 2007

Toxicology report

I just received this note from Ben's mother today.
I finally got Ben's toxicology report. I will be mailing you the complete copy soon but basicly there were only 3 things in his system. There was NO heroin. There was :


  • Fentanyl : 3.3 ng/ml [therapeutic range 1-3]
  • Methadone : 54 ng/ml [therapeutic range 50-1000]
  • Diphenhydramine (antihistamine) : 77.8 ng/ml [therapeutic range 30-300]


He was treating himself for heroin addiction. He was trying to get off of the heroin. He was trying to be good and clean himself up. And he was trying to do this using a street mixture.

It was the fentanyl that killed him. It is a pain killer and usually given to patients in the form of a patch. It is a dangerous drug and doctors have to watch their patients for respiratory side effects. It can slow down the breathing which relaxes the body and also slow the heart rate. It is very potent and less controllable in liquid form. If Ben had been seeing a doctor, he would not have died. If Ben had been treating himself in front of his friends, letting them know what he was using, he would not have died. If he'd passed out in front of his friends and they knew what was in the syringe, he could have been given a drug to counteract the effects. Ben was a little bull-headed, always wanting to do things his way and this time it got him killed. I know this was an accident. I am slightly comforted by the fact that he was trying so hard to get his life on a positive track.

Please pass this information on to anyone who may be interested.

1 comment:

Kiirnodel said...

Good to know.